Drought, Haskell
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Haskell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.178, -99.730 (the zone’s center; the record gives no point)
Haskell County was in a severe drought.
S. Drought Monitor reported drought conditions across Haskell, Throckmorton, and the northern part of Shackelford Counties.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
The U.S. Drought Monitor reported drought conditions across Haskell, Throckmorton, and the northern part of Shackelford Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Nov 30, 11:24 PM CST, 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1124 PM CST Sun Nov 30 2014 .AVIATION... /06Z TAFS/ A strong cold front has moved through KABI late this evening and will pass through KSJT around 07Z and the southern terminals from 09-10Z. Winds will shift to the north after passage with associated gusts 15-20 kts. Stratus moving north into the area will lower VFR ceilings to MVFR at the southern terminals by 09Z and at KSJT by 11Z. MVFR ceilings will lift back to VFR by late morning. && .PREV DISCUSSION... /ISSUED 903 PM CST SUN NOV 30 2014/ UPDATE... Forecast was updated for frontal timing. DISCUSSION... Grids were updated this evening to account for a faster frontal arrival. As of 830 pm, the strong cold front was already through much of Haskell and Throckmorton counties. The front is now expected to arrive at Abilene around midnight, San Angelo between 2 and 3 AM and the I-10 corridor by sunrise. Also adjusted min temperatures a few degrees based on latest guidance. Temperatures by daybreak are expected to fall into the upper 20s and lower 30s across northern counties and into the mid and upper 40s across far southern counties just prior to frontal passage. Monday will be vastly different compared to the unseasonably warm weather we had today. Brisk north winds and well below normal temperatures can be expected in wake of the cold front. Highs will only be in the lower and middle 30s across the Big Country and in the lower to middle 40s elsewhere. North winds 10 to 20 mph will contribute to wind chill readings in the teens and 20s during the morning hours, climbing into the 20s and 30s during the afternoon hours. PREV DISCUSSION... /ISSUED 554 PM CST Sun Nov 30 2014/ AVIATION... /00Z TAFS/ Stratus is expected to develop once again soon after midnight at the southern terminals and around 1300Z at KSJT, A cold front will move through the area overnight, reaching KABI around 07Z and KJCT around 1100Z with winds shifting to the north and gusting to 10-15 kts. PREV DISCUSSION... /ISSUED 327 PM CST SUN NOV 30 2014/ SHORT TERM... (Tonight and Monday) A major change is in store for early this week with much colder temperatures and cloudy skies. An arctic cold front currently located along a TUL to OKC to Dumas TX line will move south through West Central Texas late tonight and Monday morning. The front will enter the Big Country by 06Z Monday and be south of the I-10 corridor by 15Z Monday. The front may be a few hours early then the above times. Expect much colder temperatures(arctic airmass) and gusty north winds behind the front. Temperatures by 15Z Monday will range from the upper 20s to lower 30s across the Big Country to the 30s across the Concho Valley. For Monday temperatures will remain mainly in the 30s and lower 40s during the day with little rise expected, due to strong low level cold air advection and widespread low cloud cover. Also, wind chill values will be in the teens and 20s. LONG TERM... (Monday night through Sunday) The arctic airmass will bring cold temperatures Monday night and the cold air starts departing the area Tuesday. A warming trend for the remainder of the week and a chance of rain by this weekend. Lows will be mainly in the mid 20s to lower 30s by Tuesday morning with highs mainly in the 50s Tuesday. Low level southerly flow will warm temperatures back up for the middle of the week through the weekend. Highs will be in the 60s with lows in the 40s and 50s. Low level moisture will slowly increase and some isentropic upglide will result in a good amount of cloud cover. In addition, a few upper level disturbances will bring a chance of showers to the area for Thursday night through Sunday. However, the rainfall amounts look light. Also, bumped POP numbers down from the superblend due to the upper level pattern does not look that amplified and mostly progressive. && .PRELIMINARY POINT TEMPS/POPS... Abilene 76 30 34 27 55 / 0 5 5 0 0 San Angelo 78 38 42 29 59 / 0 0 5 5 5 Junction 76 49 51 34 57 / 5 5 10 5 5 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 246 PM CST SUN NOV 30 2014 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-012100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 246 PM CST SUN NOV 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The national radar mosaic for the moment the first event began.
3 drought. Local standard time, as filed.
Haskell County was in a severe drought.
Throckmorton County was mostly in a severe drought.
The northern part of Shackelford County was in an extreme drought.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, December 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 553413, 553414, 553416.